Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 109, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 17, 2007, 4:18 PM MDT for Chaves County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2007, 4:18 PM MDT (22:18 UTC)
- Expired
- Jun 17, 2007, 5:15 PM MDT
- In force
- 57 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Chaves County, NM
The radar
The Holloman AFB radar (KHDX), 157 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.3 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:29 PM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 17, 2:29 PM MDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 229 PM MDT SUN JUN 17 2007 .DISCUSSION... IT APPEARS THAT THE DRIER AIR ADVECTING IN FROM ARIZONA HAS WON OUT AS CUMULUS ACTIVITY IS QUITE A BIT LESS VERSUS YESTERDAY AT THIS TIME. SAME TREND FOR LIGHTNING ACTIVITY WITH MOST PRONOUNCED ACROSS THE EAST SLOPES OF THE SANGRES AND SACRAMENTO MOUNTAINS. ADJUSTED POP AND WX FIELD ACCORDINGLY FOR TONIGHT. LEFT SOME TOKEN DRIER STORMS ACROSS THE GILA COUNTRY AND PORTIONS OF SOCORRO COUNTY PER LATEST VISIBLE IMAGERY. LOOK FOR MOST OF THE ACTIVITY TO DIE DOWN FAIRLY EARLY. DID LEAVE SOME CHICKEN 10 POPS FOR THE EASTERN PLAINS AFTER MIDNIGHT TONIGHT JUST IN CASE THERE WERE SOME RESIDUAL OUTFLOWS WHICH COULD INTERSECT AND CREATE SHORT LIVED CELLS. BREEZINESS WILL ALSO ABATE DURING THE EARLY TO MID EVENING HOURS AS THE SUN GOES DOWN. UPPER RIDGE WILL BE THE MAIN PLAYER THE NEXT FEW DAYS WITH SOME BACK DOOR FRONTAL SURGES TRYING TO UNDERCUT IT. STILL LOOKS LIKE MOST OF THE HIGHER LEVEL MOISTURE WILL ENTER INTO THE PICTURE ACROSS THE WEST TUESDAY AND WEDNESDAY. DID HOWEVER KEEP SLIGHT CHANCES FOR THE GILA COUNTRY MONDAY AFTERNOON AND EVENING JUST IN CASE THE MOISTURE GETS INTO CWFA QUICKER THAN ANTICIPATED. MAINLY HIGH BASED SHOWERS WHICH COULD ALSO CREATE SOME LOCALIZED FIRE WEATHER CONCERNS DUE TO ASSOCIATED OUTFLOWS. DRY LINE ALSO EXPECTED TO SLOSH BACK AND FORTH FAVORING THE EASTERN PLAINS AND PORTIONS THE EAST SLOPES OF THE SANGRES. THIS COULD INITIATE A FEW THUNDERSTORM COMPLEXES OFF THE EAST SLOPES OF THE FRONT RANGE AND PROVIDE AN ADDED BOOST TO THE BACK DOOR FRONTAL SURGES DUE TO OUTFLOW CONSIDERATIONS. THUS A WILDCARD IN THUNDERSTORM FORECASTING FOR THE EARLIER HALF OF THIS COMING WEEK. CONDITIONS COULD GET A TAD DRIER TOWARDS THE END OF THE WEEK INTO THE WEEKEND AS ANOTHER UPPER LEVEL TROUGH IS DEPICTED TO ENTER THE GREAT BASIN AND SQUASH THE UPPER RIDGE ACCORDINGLY. NOT SO UNCOMMON FOR THIS TIME OF THE YEAR. THE OTHER WEATHER NEWS WILL BE NORMAL TO ABOVE NORMAL TEMPERATURES THROUGH MOST OF THE WEEK. DIDNT MAKE A WHOLE LOT OF CHANGES TO INHERITED FORECAST PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 60 95 58 96 / 0 0 0 5 GALLUP.......................... 50 91 49 90 / 0 0 0 5 GRANTS.......................... 54 91 54 90 / 0 0 0 5 GLENWOOD........................ 65 100 65 99 / 0 5 5 5 CHAMA........................... 40 84 39 85 / 0 0 0 5 LOS ALAMOS...................... 61 88 61 89 / 0 0 0 5 RED RIVER....................... 34 82 34 83 / 10 10 10 10 TAOS............................ 45 90 45 91 / 0 5 5 10 SANTA FE........................ 54 91 54 92 / 0 0 0 5 SANTA FE AIRPORT................ 56 92 56 93 / 0 0 0 5 ESPANOLA........................ 59 95 58 96 / 0 0 0 5 ALBUQUERQUE HEIGHTS............. 65 92 64 93 / 0 0 0 5 ALBUQUERQUE VALLEY.............. 63 95 62 96 / 0 0 0 5 ALBUQUERQUE FOOTHILLS........... 60 91 59 92 / 0 0 0 5 ALBUQUERQUE WEST MESA........... 62 94 60 95 / 0 0 0 5 SOCORRO......................... 64 95 63 96 / 0 0 0 5 SANDIA PARK/CEDAR CREST......... 55 83 55 84 / 0 0 0 10 MORIARTY/ESTANCIA............... 50 85 50 86 / 0 0 0 5 CARRIZOZO....................... 56 92 56 93 / 0 0 0 5 RUIDOSO......................... 49 80 49 81 / 10 0 0 10 RATON........................... 54 89 54 90 / 10 10 10 20 LAS VEGAS....................... 55 89 55 90 / 0 10 10 5 ROY............................. 55 85 55 86 / 10 10 10 10 CLAYTON......................... 59 87 59 88 / 10 5 10 10 SANTA ROSA...................... 63 92 63 93 / 10 5 10 5 TUCUMCARI....................... 65 94 65 95 / 10 5 10 10 FORT SUMNER..................... 62 90 62 91 / 10 5 10 5 CLOVIS.......................... 62 94 62 95 / 10 5 10 5 PORTALES........................ 63 95 63 96 / 10 5 10 5 ROSWELL......................... 65 100 65 101 / 10 5 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 50
Hazardous weather outlook, Jun 17, 5:55 AM MDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 555 AM MDT SUN JUN 17 2007 NMZ001>021-026-181200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 555 AM MDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... THUNDERSTORMS LATE THIS AFTERNOON AND EVENING OVER NORTHEAST NEW MEXICO MAY APPROACH SEVERE LIMITS. HAIL TO ONE HALF INCH...WIND GUSTS TO 50 MPH AND TORRENTIAL RAIN PRODUCING MINOR FLOODING ARE ALL POSSIBLE BETWEEN 4 PM AND MIDNIGHT. THE AREA OF CONCERN COVERS EASTERN COLFAX...MORA AND SAN MIGUEL COUNTIES...AND ALL OF UNION... HARDING AND QUAY COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
In the hours before
Special weather statement, Jun 17, 4:05 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 405 PM MDT SUN JUN 17 2007 NMZ019-172230- CHAVES COUNTY PLAINS- 405 PM MDT SUN JUN 17 2007 ...LINE OF STRONG THUNDERSTORMS MOVING OVER SOUTHERN CHAVES COUNTY... AT 403 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF ROSWELL TO 13 MILES NORTHEAST OF HOPE. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DEXTER...GREENFIELD... HAGERMAN...LAKE ARTHUR AND ROSWELL CORRECTIONAL FACILITY. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.